MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-450-10 ((b)(6)); product type: ; implant date ; explant date.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding two pipeline shield stents from different lots that failed to open at the distal end.The patient was undergoing a procedure to treat a left internal carotid artery (ica) unruptured saccular aneurysm.The aneurysm max diameter was 2.5mm and the neck diameter was 3mm.Patient vessel tortuosity was moderate.It was reported that the devices were prepared according to the instructions for use (ifu).The first pipeline was delivered to the m2 segment with the phenom 27 catheter; the catheter was brought back to the m1 and the pipeline was unsheathed but the distal end of the braid did not open.More than 50% of the pipeline was deployed.It was noted that the pipeline was not positioned in a bend.The phenom catheter was then advance to "push the sleeves forward." the distal end of the pipeline then appeared to be released from the ptfe sleeves but the distal end still did not open completely.Several wagging and loading maneuvers were tried but the stent could not be opened.The pipeline was resheathed 2 or less times.Since it could not be opened, the pipeline was resheathed, removed with the microcatheter, and replaced with another pipeline of a the same model but from a different lot.When remove, it was noted that the pipeline appeared frayed at the distal end.The second pipeline experienced a similar issue, with the stent body opening when the pipeline was more than 50% deployed but the distal end not opening completely.The pipeline was not positioned in a bend.The pipeline was resheathed 2 or less times.No additional steps or devices were used to open the pipeline.It was resheathed and removed with the microcatheter.This pipeline was not obviously damaged.A ped2-450-16 was then tried and was deployed to complete the procedure successfully.There were no patient symptoms or complications associated with this event.Ancillary devices: rist 6f 95cm catheter, phenom 27 150cm catheter, stryker synchro2 soft guidewire, apro 55 125cm catheter.
 
Event or Problem Description
Additional information received reported that the first device appeared frayed after removal.There was no determination as to why the distal end did not open for the second device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21179724
Report Number2029214-2025-00161
Device Sequence Number8537585
Product Code OUT
UDI-Device Identifier00763000284497
UDI-Public00763000284497
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model NumberPED2-450-10
Device Catalogue NumberPED2-450-10
Device Lot NumberB357783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/06/2025
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown